Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 265, NWS Nashville, TN

July 29, 20105 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 29, 2010, 4:49 PM CDT for 5 counties in Tennessee. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2010, 4:49 PM CDT (21:49 UTC)
Expired
Jul 29, 2010, 5:45 PM CDT
In force
56 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Hickman County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 54 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:05 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 29, 3:05 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
305 PM CDT THU JUL 29 2010

.DISCUSSION...ANOTHER WARM AND HUMID SUMMER AFTERNOON WAS UNDERWAY
ACROSS MID TN. HX VALUES WERE AROUND 100 MOST AREAS...WITH ACTUAL
TEMPS IN THE LOW TO MID 90S...EXCEPT 80S PLATEAU. PATCHY CLOUDS AND
SCATTERED THUNDERSTORMS WERE MOVING ACROSS THE AREA KEEPING TEMPS
DOWN SLIGHTLY.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE REST OF THE DAY
AS A COLD FONT ALONG THE OHIO RIVER CONTINUES TO MOVE SLOWLY
SOUTHWARD. A FEW STRONG TO MARGINALLY SEVERE STORMS COULD
OCCUR...BUT MOST WILL FEATURE 30 MPH WINDS...LIGHTNING AND
LOCALIZED HEAVY DOWNPOURS. THE THUNDERSTORMS WILL GRADUALLY
DIMINISH LATE THIS EVENING WITH LOSS OF HEATING.

SLIGHTLY DRIER AND MORE STABLE AIR WILL MOVE IN ON
FRIDAY...PARTICULARLY OVER THE NORTHEAST COUNTIES. THIS AREA WILL
HAVE A MAINLY SUNNY AND RAIN FREE FORECAST. THE SURFACE FRONT WILL
HANG UP OVER MID TN...SO HIGHER HUMIDITY WILL REMAIN OVER THE
SOUTH AND WEST COUNTIES...WHERE WE WILL KEEP SMALL RAIN CHANCES
FOR FRIDAY.

MODELS INDICATE SHORTWAVE ENERGY IN THE NORTHWEST FLOW ACROSS THE
OH/TN VALLEYS...PERHAPS WITH AN MCS...LATE FRIDAY NIGHT AND
SATURDAY. DETAILS OF THIS FEATURE ARE UNCERTAIN IN TERMS OF
THUNDERSTORM COVERAGE OR SPECIFIC TIMING. FOR NOW WE WILL ADD
SMALL POPS NORTHWEST FRIDAY NIGHT...THEN A CHANCE (30 PERCENT)
ACROSS THE AREA SATURDAY.

A BUILDING RIDGE PATTERN WILL SHUT OFF ANY SUBSTANTIAL RAINFALL
CHANCES WHILE TURNING UP THE HEAT AGAIN FOR NEXT WEEK. WE WILL
HAVE A RAIN FREE FORECAST FOR SUNDAY AND MONDAY WITH HIGHS IN THE
MID TO UPPER 90S MUCH OF THE AREA. IT APPEARS THAT MIXING OF
DRIER AIR DURING THE DAY WILL KEEP HEAT INDEX VALUES UNDER
ADVISORY CRITERIA. BY TUESDAY...TEMPS WILL APPROACH 100 AND AN
ISOLATED TSRA COULD DEVELOP.

WEDNESDAY AND THURSDAY...POSSIBLE SLIGHT WEAKENING OF RIDGE COULD
MEAN A RETURN TO SLIGHT RAIN CHANCES. NO SUBSTANTIAL RELIEF FROM
THIS HOT SUMMER SUMMER IS IN SIGHT...WITH TEMPERATURES EXPECTED TO
REMAIN ABOVE NORMAL AND HUMIDITY LEVELS CREEPING UPWARD AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      73  94  73  95 /  30  10  10  30
CLARKSVILLE    70  92  70  94 /  20  10  20  30
CROSSVILLE     68  88  65  89 /  30   0  10  40
COLUMBIA       73  95  73  95 /  30  20   0  30
LAWRENCEBURG   72  95  72  95 /  30  20   0  30
WAVERLY        72  93  72  95 /  20  20  20  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Jul 29, 4:55 AM CDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
455 AM CDT THU JUL 29 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-301000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
455 AM CDT THU JUL 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:39 PM CDTSevere Thunderstorm WarningOHXCumberland21 min
Jul 29, 12:38 AM CDTAreal Flood AdvisoryOHXCumberland3 hr
Jul 29, 5:32 PM CDTSevere Thunderstorm WarningOHXRutherford43 min
Jul 29, 6:08 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall18 min
Jul 29, 6:13 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.